# SDR DALA1151749004

- Difficulty date: September 1, 2011
- Submitted: September 7, 2011
- Operation: Air carrier
- Aircraft: N904DE
- Make and model: Doug MD-88
- Aircraft serial: 53409
- Aircraft time: 51,998 hours, 38,117 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit & Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT TURNED BACK DUE TO AN UNIDENTIFIABLE ODOR IN THE COCKPIT AND A SMOKE SMELL IN CABIN DURING CLIMB.  DECLARED EMERGENCY BY ATC.  MAINTENANCE FOUND EVIDENCE OF A BIRD STRIKE IN THE NUMBER 1 ENGINE.  ENGINE WAS BORESCOPED AND NO RESTRICTIVE ITEMS FOUND.  RAN BOTH ENGINES TO TAKEOFF POWER, ONE AT A TIME, TO ISOLATE SMELL.  RAN PACKS HOT, WITH NO ODOR FROM EITHER SIDE.  AIRCRAFT OKAY FOR SERVICE.
